Alert archive / Kansas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 172, NWS Wichita, KS

June 30, 20184 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 30, 2018, 11:11 PM CDT for 4 counties in Kansas. It was in force for 64 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2018, 11:11 PM CDT (04:11 UTC)
Expired
Jul 1, 2018, 12:15 AM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Russell County, KS

The radar

The Grand Island radar (KUEX), 147 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:29 PM CDTTSTM WND GST 606 Ssw Waldo, KS
Jun 30, 11:37 PM CDTTSTM WND GST 55Waldo, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2018-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1742 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2018-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1742 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1867 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

778 
WUUS53 KICT 010411
SVRICT
KSC009-053-105-167-010515-
/O.NEW.KICT.SV.W.0172.180701T0411Z-180701T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
1111 PM CDT SAT JUN 30 2018

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Western Lincoln County in central Kansas...
  Northwestern Ellsworth County in central Kansas...
  Russell County in central Kansas...
  Northeastern Barton County in central Kansas...

* Until 1215 AM CDT.

* At 1109 PM CDT, a severe thunderstorm was located over Gorham, or
  near Walker, moving east at 45 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Russell, Wilson, Lucas, Gorham, Sylvan Grove, Luray, Dorrance,
  Milberger, Bunker Hill, Paradise, Waldo, Ash Grove, Russell
  Airport, Wilson State Park and Wilson Lake.

# 
This includes Interstate 70 between Mile Markers 175 and 217.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a dangerous storm. Prepare immediately for winds producing 
significant damage. People outside should move to shelter inside a 
strong building immediately and stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3913 9904 3913 9849 3919 9849 3920 9826
      3861 9824 3870 9904
TIME...MOT...LOC 0409Z 274DEG 38KT 3891 9900 

HAIL...<.75IN
WIND...70MPH
 
$$

ES
3 follow-up statements
513 
WWUS53 KICT 010420
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1120 PM CDT SAT JUN 30 2018

KSC009-053-105-167-010515-
/O.CON.KICT.SV.W.0172.000000T0000Z-180701T0515Z/
Lincoln KS-Ellsworth KS-Russell KS-Barton KS-
1120 PM CDT SAT JUN 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WESTERN LINCOLN...NORTHWESTERN ELLSWORTH...RUSSELL AND
NORTHEASTERN BARTON COUNTIES...

At 1118 PM CDT, a severe thunderstorm was located near Russell, 
moving east at 45 mph.

HAZARD...70 mph winds.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Russell, Wilson, Lucas, Gorham, Sylvan Grove, Luray, Dorrance,
Milberger, Bunker Hill, Paradise, Waldo, Ash Grove, Russell Airport,
Wilson State Park and Wilson Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. This storm is capable of producing 
widespread wind damage, especially across Russell County! SEEK 
SHELTER NOW inside a sturdy structure and stay away from windows!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3913 9904 3913 9849 3919 9849 3920 9826
      3861 9824 3870 9904
TIME...MOT...LOC 0418Z 274DEG 38KT 3890 9887 

HAIL...<.75IN
WIND...70MPH
 
$$

ES
660 
WWUS53 KICT 010435
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1135 PM CDT SAT JUN 30 2018

KSC009-053-105-167-010515-
/O.CON.KICT.SV.W.0172.000000T0000Z-180701T0515Z/
Lincoln KS-Ellsworth KS-Russell KS-Barton KS-
1135 PM CDT SAT JUN 30 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR WESTERN LINCOLN...NORTHWESTERN ELLSWORTH...RUSSELL AND
NORTHEASTERN BARTON COUNTIES...

At 1133 PM CDT, severe thunderstorms were located along a line
extending from Luray to near Russell to near Milberger, moving east
at 45 mph.

HAZARD...70 mph winds and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Russell, Wilson, Lucas, Gorham, Sylvan Grove, Luray, Dorrance,
Milberger, Bunker Hill, Paradise, Waldo, Ash Grove, Russell Airport,
Wilson State Park and Wilson Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are capable of producing 
widespread wind damage, especially across Russell County! SEEK 
SHELTER NOW inside a sturdy structure and stay away from windows! 
Torrential rainfall is occurring with these storms, and may lead to 
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3913 9904 3913 9849 3919 9849 3920 9826
      3861 9824 3870 9904
TIME...MOT...LOC 0433Z 265DEG 36KT 3914 9869 3889 9876 3869 9897 

HAIL...0.75IN
WIND...70MPH
 
$$

ES
066 
WWUS53 KICT 010513
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
1213 AM CDT SUN JUL 1 2018

KSC009-053-105-167-010521-
/O.EXP.KICT.SV.W.0172.000000T0000Z-180701T0515Z/
Lincoln KS-Ellsworth KS-Russell KS-Barton KS-
1213 AM CDT SUN JUL 1 2018

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LINCOLN...NORTHWESTERN
ELLSWORTH...RUSSELL AND NORTHEASTERN BARTON COUNTIES WILL EXPIRE AT
1215 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty 40 
to 50 mph winds are still possible with these thunderstorms.

To report severe weather. Contact your nearest law enforcement 
agency. They will relay your report to the National Weather Service 
in Wichita.

LAT...LON 3913 9904 3913 9849 3919 9849 3920 9826
      3861 9824 3870 9904
TIME...MOT...LOC 0511Z 274DEG 38KT 3914 9869 3889 9876 3869 9897 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:20 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 30, 6:20 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
620 PM CDT Sat Jun 30 2018

.SHORT TERM...(This evening through Sunday night)
Issued at 303 PM CDT Sat Jun 30 2018

A rather complicated mesoscale pattern for the late afternoon into
the early evening hours. Latest visible satellite and observations
showed remnants of a weak outflow boundary draped across central KS.
Latest obs suggest this boundary has all but mixed out. Next short
term concern is a weak impulse currently over north central TX, with
convection developing just north of the Red River valley. For the
early evening, short range hi-rez models suggest that washing out of
the outflow boundary will continue, with a bigger concern being the
convection in srn OK. Short range models actually lift the OK storms
rapidly to the NE and become more widespread as they move into south
central KS after 22-23z. As this weak impulse moves NE it will
run into a weakly capped environment, so think the Hi-Rez models
have the right idea. So will beef up pops across south central KS,
with this in mind. A very unstable airmass will be in place as
storms develop, but bulk shear is marginal. Given a slight
inverted-V sounding profile, think a strong to isolated severe
chance of quarter hail and a wet microburst exists with this round
of convection.

After this initial round of convection, (early this evening) A
shortwave currently over Wy will makes its way into the northern
plains by late this evening, which will help push a cold front into
north central KS and possibly central KS by late this evening. As
the evening progresses the low level jet and moisture transport will
increase convergence along the front for showers and thunderstorms
to develop and become more numerous towards midnight across central
KS. Think this convection in central KS will evolve into a forward
propagating convective system (MCS) for late tonight. Initially bulk
shear isnt that impressive (around 20-30 kts) but an unstable
airmass will be located to the E-SE of the front, as bulk shear
actually increases to around 35 kts late tonight.  So thinking
strong storms initially, with possibly an increasing damaging wind
threat for portions of central KS by late tonight as shear increases
and MCS propagates S-SE. Could also see some pockets of heavy
rainfall given precipitable water values of 180-200 percent of
normal. The MCS development is a little slower than previously
thought, but certainly suggests some areas of south central KS could
get two rounds of storms this evening/overnight.

Not sure how far south the front and MCS, will make for early Sun
morning, as the MCS moves into srn KS. Models suggest that the cold
front associated with the MCS will make slow progress into areas
east of the KS Turnpike for Sun morning, so showers/storms may
linger in SE KS into Sun morning.

Some uncertainty on how Sun afternoon will play out, but the GFS is
coming around the ECMWF solution of pushing the front into nrn OK.
This will limit convective chances on Sun to mainly extreme SE KS,
where better moisture will be located ahead of the front. Return
flow across the srn plains may lead to an elevated convective chance
trying to push back north out of nrn OK overnight Sun into possibly
srn KS, so will leave a small pop for this chance along the KS/OK
border.

Ketcham

.LONG TERM...(Monday through Saturday)
Issued at 303 PM CDT Sat Jun 30 2018

Stagnant mid-upper pattern is expected for the start of next week,
as an upper ridge dominates much the Central Plains. The general
trend is dry with gradually increasing above normal temperatures.
The GFS breaks out mainly diurnal storms in southeast KS by the end
of the week, where the higher precipitable water values will be
located, but confidence in this occurring is slim. Will keep some
spurious pops for collaboration sake, but storm chances will be very
hit or miss.

Ketcham

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 615 PM CDT Sat Jun 30 2018

VFR conditions currently rule the region but this will change
rather quick as strong to severe thunderstorms are starting to
encroach on the region. These storms will bring most terminals
down to IFR conditions at time this evening. HUT and ICT will be
the first to experience these conditions. RSL and GBD will likely
get these conditions later this evening with HUT and ICT getting a
second round toward midnight. CNU appears to be the only terminal
that may escape this thunderstorm activity this evening but may
get some during early morning.

Metzger

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    71  89  71  93 /  80  20  10  10
Hutchinson      70  89  68  93 /  80  10  10  10
Newton          70  88  69  92 /  80  10  10  10
ElDorado        70  87  69  91 /  70  20  10  10
Winfield-KWLD   72  89  71  92 /  70  20  10  10
Russell         66  88  66  95 /  50  10   0  10
Great Bend      67  88  66  93 /  50  10   0  10
Salina          70  89  68  96 /  70  10   0  10
McPherson       70  89  67  93 /  80  10   0  10
Coffeyville     75  90  71  92 /  30  30  20  10
Chanute         74  89  70  92 /  50  30  20  10
Iola            73  88  70  91 /  50  30  20  10
Parsons-KPPF    75  89  71  92 /  30  30  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for KSZ032-033-047>053-
067>072-082-083-091>096-098>100.

&&

SHORT TERM...Ketcham
LONG TERM...Ketcham
AVIATION...ELM
Hazardous weather outlook, Jun 30, 9:57 PM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
957 PM CDT Sat Jun 30 2018

KSZ032-033-047>053-067>072-082-083-091>096-098>100-020300-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
957 PM CDT Sat Jun 30 2018

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Thunderstorms are also likely to move south late this evening and
overnight as a complex of storms develop across Kansas. Strong
to severe thunderstorms are possible along the I-70 corridor and
east of Highway 77. Quarter sized hail and 70 mph are possible with
the strongest storms. Strong storms with small hail and winds around
50 mph are likely elsewhere. Very heavy rain is also likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a small chance storms could linger into Sunday, roughly
east of Kansas Turnpike. These storms are not expected to be
severe.

Heat indices are currently forecast to be around 100 each afternoon
from Monday through Thursday over various parts of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, Jun 30, 7:11 PM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
711 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND GST     JABARA AIRPORT          37.75N 97.22W
06/30/2018  M62.00 MPH       Sedgwick           KS   ASOS

&&

TVAUGHAN
Local storm report, Jun 30, 7:16 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
716 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             BEL AIRE                37.76N 97.27W
06/30/2018  E0.75 INCH       Sedgwick           KS   PUBLIC

            ALSO 50 MPH WINDS. VIA SOCIAL MEDIA.

&&

BDK
Local storm report, Jun 30, 7:50 PM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
750 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     LIGHTNING        PEABODY                 38.17N 97.11W
06/30/2018                   Marion             KS   LAW ENFORCEMENT

            LIGHTNING KNOCKED DOWN A TREE ONTO POWER LINES.

&&

BDK
Local storm report, Jun 30, 8:19 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT SAT JUN 30 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND GST     2 W ANTHONY             37.15N 98.07W
06/30/2018  M58.00 MPH       HARPER             KS   BROADCAST MEDIA

            AT 300 WEST AND 10 ROAD. VIA KAKE TV.

0550 PM     TSTM WND DMG     ANTHONY                 37.15N 98.03W
06/30/2018                   Harper             KS   TRAINED SPOTTER

            POWER POLES DOWN AT FRANKLIN STREET AND HAYES STEET IN
            TOWN. ROAD BLOCKED.

0556 PM     TSTM WND GST     HARPER                  37.29N 98.03W
06/30/2018  E65.00 MPH       Harper             KS   TRAINED SPOTTER

            ESTIMATED WINDS OF 50-65MPH

0615 PM     TSTM WND GST     1 WSW HARPER            37.28N 98.04W
06/30/2018  M60.00 MPH       HARPER             KS   STORM CHASER

0633 PM     TSTM WND GST     STROTHER FIELD AIRPORT  37.16N 97.03W
06/30/2018  M59.00 MPH       Cowley             KS   ASOS

0634 PM     TSTM WND GST     3 NNE PEABODY           38.20N 97.09W
06/30/2018  E60.00 MPH       MARION             KS   TRAINED SPOTTER

            ESTIMATED 60MPH WIND GUSTS

0640 PM     TSTM WND DMG     WICHITA EISENHOWER NATL 37.66N 97.44W
06/30/2018                   Sedgwick           KS   NWS EMPLOYEE

            4 INCH TREE LIMB DOWN AT NWS OFFICE.

0647 PM     TSTM WND GST     3 WNW MAPLE CITY        37.07N 96.83W
06/30/2018  E65.00 MPH       COWLEY             KS   EMERGENCY MNGR

            KAYAKER WAS BLOWN OFF OF A KAYAK AT COWLEY CO. FISHING
            LAKE. BLOWN TO THE FAR SHORE. INJURIES UNKNOWN.

0647 PM     TSTM WND GST     MCCONNELL AFB           37.62N 97.27W
06/30/2018  M54.00 MPH       Sedgwick           KS   ASOS

0648 PM     HAIL             PEABODY                 38.17N 97.11W
06/30/2018  M1.50 INCH       MARION             KS   EMERGENCY MNGR

            PING PONG BALL SIZE HAIL, 60MPH WINDS, DOWNED POWERLINES,
            AND HEAVY RAIN REPORTED IN PEABODY TO EM

0649 PM     TSTM WND DMG     DOWNTOWN WICHITA        37.69N 97.34W
06/30/2018                   Sedgwick           KS   PUBLIC

            TREE BRANCHES REPORTED DOWN IN TOWN. VIA SOCIAL MEDIA.

0649 PM     TSTM WND GST     4 NE UDALL              37.43N 97.07W
06/30/2018  E60.00 MPH       COWLEY             KS   EMERGENCY MNGR

            LOCATED 3 MILES SOUTH OF THE BUTLER/COWLEY CO. LINE ON US
            HIGHWAY 77.

0652 PM     TSTM WND GST     1 S ROCK                37.43N 97.01W
06/30/2018  E60.00 MPH       COWLEY             KS   EMERGENCY MNGR

0654 PM     TSTM WND GST     8 NE WINFIELD           37.35N 96.87W
06/30/2018  E60.00 MPH       COWLEY             KS   EMERGENCY MNGR

            ESTIMATED AT WINFIELD CITY LAKE.

0703 PM     TSTM WND GST     1 W BURDEN              37.31N 96.77W
06/30/2018  E60.00 MPH       COWLEY             KS   EMERGENCY MNGR

0708 PM     TSTM WND GST     JABARA AIRPORT          37.75N 97.22W
06/30/2018  M62.00 MPH       Sedgwick           KS   ASOS

0712 PM     HAIL             BEL AIRE                37.76N 97.27W
06/30/2018  E0.75 INCH       Sedgwick           KS   PUBLIC

            ALSO 50 MPH WINDS. VIA SOCIAL MEDIA.

0749 PM     LIGHTNING        PEABODY                 38.17N 97.11W
06/30/2018                   Marion             KS   LAW ENFORCEMENT

            LIGHTNING KNOCKED DOWN A TREE ONTO POWER LINES.

&&

BDK
Special weather statement, Jun 30, 10:10 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wichita KS
1010 PM CDT SAT JUN 30 2018

KSZ032-010345-
Russell KS-
1010 PM CDT SAT JUN 30 2018

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Northern Russell County in central Kansas...

* Until 1045 PM CDT.

* At 1006 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm over Natoma, or 18 miles northeast
  of Emmeram...moving east at 40 mph.

Winds up to around 50 mph are possible with this storm.

* Locations impacted include...
  Lucas, Luray, Paradise, Waldo, Wilson Lake and Wilson State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

LAT...LON 3913 9904 3913 9849 3892 9848 3892 9849
      3899 9904
TIME...MOT...LOC 0309Z 257DEG 35KT 3919 9897

ES
Special weather statement, Jun 30, 11:01 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Wichita KS
1101 PM CDT SAT JUN 30 2018

KSZ032-010430-
Russell KS-
1101 PM CDT SAT JUN 30 2018

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Central Russell County in central Kansas...

* Until 1130 PM CDT.

* At 1054 PM CDT...National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Russell...
  moving east at 45 mph.

Hail up to the size of dimes and 50 to 55 mph winds are possible
with this storm.

* Locations impacted include...
  Russell, Lucas, Dorrance, Bunker Hill, Wilson State Park, Wilson
  Lake and Russell Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.

&&

LAT...LON 3890 9904 3908 9902 3912 9850 3879 9849
TIME...MOT...LOC 0400Z 274DEG 39KT 3899 9892

ES

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:16 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood, Harvey, Marion, Sedgwick59 min
Jun 30, 10:10 PM CDTSpecial Weather StatementICTRussell35 min
Jun 30, 11:01 PM CDTSpecial Weather StatementICTRussell29 min
Jun 30, 11:30 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth49 min
Jul 1, 12:26 AM CDTSpecial Weather StatementICTEllsworth, Lincoln, Rice34 min
Jul 1, 1:03 AM CDTSpecial Weather StatementICTMcPherson, Reno, Rice, Saline57 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.